Hail, Cedar
- When
- June 28, 1:00 AM CST
- Where
- Cedar County, 3 mi W of Hartington
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.617, -97.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 28, 12:50 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 150 AM CDT TUE JUN 28 2005 .DISCUSSION... THE CHANCE FOR THUNDERSTORMS THE NEXT COUPLE OF DAYS IS THE MAIN FORECAST CONCERN. ONGOING SEVERE THUNDERSTORMS THIS MORNING IN A COUPLE OF AREAS. FROM THE OMAHA METRO SOUTH...STORMS FIRED ON OUTFLOW FROM EARLIER CONVECTION AND ALONG SURFACE WARM FRONT. INTERSECTION OF THESE FEATURES CAUSED MOST POTENT STORM OVER CASS COUNTY...WHICH THEN PRODUCED MORE OUTFLOW-DRIVEN STORMS NEAR IT. SECOND ARC OF SEVERE STORMS FROM NORTHEAST NEBRASKA INTO WEST CENTRAL IOWA WAS FIRING IN AREA OF ISENTROPIC UPGLIDE NORTH OF SURFACE FRONT. AND MORE STORMS WERE SPREADING FROM CENTRAL NEBRASKA INTO THE WESTERN CWA. ALL OF THESE AREAS WILL LIKELY CONTINUE TO SPAWN STORMS PAST SUNRISE...BUT SEVERITY SHOULD DECREASE AS LOW LEVEL JET WEAKENS. WILL CONTINUE WITH AT LEAST SCATTERED THUNDERSTORMS FOR THIS MORNING ACROSS ALL OF THE CWA. WHETHER STORMS WILL REDEVELOP THIS AFTERNOON IS IN QUESTION. LATEST MODEL DATA SUGGESTS A POSSIBILITY...BUT THINK ATMOSPHERE WILL BE WORKED OVER ENOUGH TO DELAY GREATER POTENTIAL UNTIL LATE IN THE DAY. WHERE SURFACE BOUNDARIES WILL FOCUS CONVECTION WILL HAVE TO BE WORKED OUT AFTER MORNING CONVECTION IS OVER...BUT LOOKING AT LARGE SCALE FEATURES POINTS TO NORTHEAST NEBRASKA BEING UNDER THE GUN FOR MORE SEVERE STORMS NEAR NORTHWARD MOVING SURFACE BOUNDARY AND PEAK HEATING. WILL INTRODUCE POPS THERE FOR THIS AFTERNOON. NEXT COLD FRONT WILL ROLL INTO THE PLAINS LATE TONIGHT AND WEDNESDAY. MODELS CONTINUE TO POINT NORTH OF THE CWA FOR BEST CHANCES FOR THUNDERSTORMS. WILL CONTINUE THE CHANCE FOR PRECIP ACROSS ALL OF THE CWA ON WEDNESDAY...THINKING STRONGER STORMS WILL FIRE IN SOUTHEAST ZONES WHERE FRONT WILL BE SWEEPING THROUGH DURING AFTERNOON HEATING. COOLER WEATHER SLATED BEHIND THIS FRONT FOR THE REST OF THE WEEK WITH RELATIVELY DRY WEATHER. HAVE LEFT FORECAST ALONE FOR THE WEEKEND. MODELS STILL SHOWING NEXT FRONT SWEEPING INTO THE PLAINS SUNDAY NIGHT OR MONDAY...WHERE CURRENTLY HAVE NEXT CHANCE FOR RAIN. HAVE CONTINUED TREND OF WARMING TEMPERATURES AHEAD OF THIS FRONT. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 437 PM CDT MON JUN 27 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 437 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS OF SOUTHWEST IOWA EARLY THIS EVENING...MAINLY SOUTH OF INTERSTATE 80 WITH A FEW SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS MAY DEVELOP OR MOVE INTO PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATER TONIGHT WITH SOME SEVERE STORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN NEBRASKA LATER TONIGHT. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
947 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 SW SPRINGFIELD 41.04N 96.19W
06/27/2005 1.00 INCH SARPY NE NWS EMPLOYEE
&&
BVSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1030 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 SW SPRINGFIELD 41.04N 96.19W
06/27/2005 1.00 INCH SARPY NE NWS EMPLOYEE
0949 PM HAIL LOUISVILLE 41.00N 96.16W
06/27/2005 0.88 INCH CASS NE TRAINED SPOTTER
0955 PM HAIL 1 E MURDOCK 40.93N 96.26W
06/27/2005 0.75 INCH CASS NE PUBLIC
1020 PM HAIL 2 E MURDOCK 40.93N 96.24W
06/27/2005 0.88 INCH CASS NE PUBLIC
&&
BVSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1115 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL LOUISVILLE 41.00N 96.16W
06/27/2005 1.00 INCH CASS NE LAW ENFORCEMENT
1051 PM FLASH FLOOD LOUISVILLE 41.00N 96.16W
06/27/2005 CASS NE LAW ENFORCEMENT
WATER 1 FT. DEEP ON DEPOT ST.
&&
BVSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1243 AM CDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL PENDER 42.11N 96.71W
06/28/2005 4.25 INCH THURSTON NE TRAINED SPOTTER
1220 AM HAIL RALSTON 41.20N 96.04W
06/28/2005 0.75 INCH DOUGLAS NE TRAINED SPOTTER
HAIL LASTED 3-5 MINUTES. ESTIMATED WIND GUSTS OF ABOUT
30MPH.
&&
SNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
106 AM CDT TUE JUN 28 2005
NEZ011-012-015>018-281100-
...SEVERE THUNDERSTORM WATCH 544 HAS BEEN ISSUED UNTIL 600 AM CDT...
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE AND THURSTON
62PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
132 AM CDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND GST 2 W PACIFIC JUNCTION 41.02N 95.84W
06/28/2005 70 MPH MILLS IA TRAINED SPOTTER
&&
SNThe Sioux Falls radar (KFSD), 119 km away, was scanning. The volume nearest the first event began at 07:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457066.